I am a male mid 50s and have dish (diffuse skeletal hyperotosis), COPD. I have been suffering with sudden increased heart rate and increased blood pressure at rest when doing nothing. Heart rate increases to 120 and bp 165/101. I feel dizzy when this happens and it effects my breathing. I don't know if this is connected to the chronic pain that I am in with dish condition. I am on strong pain killers tramadol 100mg x2 daily and pregabilin 200mg x2 daily. However I have crushing pain in chest, neck pain and shoulder pain and sudden increased heart rate. Feel I need to be seen priavetly to get something done but not sure of who to see cardiologist or reumatologist? can anyone help?
I can tell you from experience that chronic moderate to severe pain will cause anxiety and increase your blood pressure and heart rate.
You do want to be sure that is the cause of these symptoms however. You can make an appointment with your PCP to have the necessary tests done right away. If it is anxiety that you are suffering from due to your pain your doctor may prescribe you a mild sedative as well as maybe blood pressure medication. Blood Pressure of 165/101 needs to be treated no matter what the cause.
I have severe shoulder problems and my doctor did a simple test one day in his office to prove to me that pain will increase your blood pressure. I was there for preadmission testing as I had surgery coming up on my right shoulder. When the doctor's PA took my blood pressure from my left arm when I was first brought into the examination room it was 130/80 and I had taken Percocet 5/325 about 1 hour before.
The docotor then came in and said I see you have to have surgery on your right shoulder and your here for clearance and I responded that I was. He then put the cuff on my right arm and applied downwards pressure at my elbow while taking my blood pressure. This caused extreme pain to my injured shoulder and my pressure spiked to 170/100.
My doctor then explained to me why he did that and that it is important to keep your pain levels under control if you have high blood pressure.
Make an appointment with your PCP and tell him of your concerns and let him/her know what your current pain level is while on medication. You may need an ajustment with those meds also. You certainly don't want you BP to stay up that high too long.
Welcome to the Pain Management Forum. I am glad that you found us.
I am very concerned about your symptoms. Is your PCP aware of your elevated B/P, chest pain and shortness of air?? If he/she is not you must call him/her today. If you are experiencing these symptoms now and they have not been diagnosed you should call 911. I do not want to scare you but you must have your cardiac status evaluated. If you have had a complete cardiac work up than please call your physician anyway and inform him of your continued problems. "Crushing" chest pain should never be ignored.
COPD can increase your heart rate and blood pressure depending on it's severity. Add the pain factor and it is not surprising that you have these symptoms. The dizziness can be from several reason one of them being COPD which reduces the amount of oxygen that is required for your brain and other vital organs. I can explain all your symptoms but the "crushing" chest pain.
I'm going to make this short because I want you to contact your PCP and not waste time reading this response. Please let us know how you are doing. I will watch for your updates with interest. Please take care and contact your physician asap.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.